ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Phase separation in solutions of binary polymer mixtures

Cherayil, Binny J (1992) Phase separation in solutions of binary polymer mixtures. In: Journal of Chemical Physics, 96 (12). pp. 9173-9179.

[img] PDF
Restricted to Registered users only

Download (835kB) | Request a copy


An analytical model of equilibrium phase separation in a mixture of two polymers in a common good solvent is developed, and its predictions compared with the results of a lattice simulation of the same system. The model combines the Landau-Ginzburg-Wilson formalism of two earlier papers (avoiding certain ad hoc assumptions introduced there) with the known scaling results of renormalization group calculations on critical fluids to derive expressions for the exponents that characterize the amplitudes of the singular temperature functions of various thermodynamic properties of the solution. The values so obtained for these exponents compare favorably with the data from the simulation, and considerably improve upon the predictions of simple scaling analyses.

Item Type: Journal Article
Publication: Journal of Chemical Physics
Publisher: American Institute of Physics
Additional Information: Copyright of this aerticle belongs to American Institute of Physics.
Department/Centre: Division of Chemical Sciences > Inorganic & Physical Chemistry
Date Deposited: 16 Oct 2006
Last Modified: 19 Sep 2010 04:32
URI: http://eprints.iisc.ac.in/id/eprint/8864

Actions (login required)

View Item View Item